What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 28, 1:09 PM CST, 6 minutes earlier.
Area forecast discussion, Sep 28, 1:09 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
209 PM CDT Sat Sep 28 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 208 PM CDT Sat Sep 28 2019
A shortwave trough lifting over the area now will bring additional
chances for showers and storms as we move through the afternoon
and early evening hours. There could be a brief lull late this
afternoon and early evening immediately in the wake of this
shortwave trough, but confidence in this remains somewhat low as
we remain weakly capped with a plethora of low level moisture.
Later this evening and tonight, a developing LLJ and associated
low level moisture transport may support some additional storm
development as the warm front lifts northward across the area. The
best chance for storms should be along and north of the front but
the airmass is progged to remain weakly capped so any subtle lift
may result in showers and storms impacting much of the area. The
short range models differ in how quickly this front lifts north
across the area tonight, but if a more progressive solution
verifies, then precipitation chances would be even lower across
much of southern KS.
Sun-Mon...as we move into the day on Sunday, the pbl is progged to
remain very moist and with minimal capping during the afternoon
hours. It'll be hard to rule out some isolated or widely scattered
diurnally driven storms but with a lack of any focus will
maintain a dry forecast through the afternoon hours. Above normal
temperatures will prevail with highs in the mid and upper 80s. A
strong pressure gradient and relatively deep vertical mixing
should support winds in the 25-35 knot range and a wind advisory
will likely be needed across at least portions of central KS.
Another breezy and mild day is anticipated across the area on Mon
as we remain within a moist southwest mid/upper flow regime. High
temperatures will easily climb into the mid and upper 80s while
some locations seeing highs in the low 90s.
By Tue, the subtropical ridge is progged to set up across the
Tennessee Valley area with southwest mid/upper flow across the
Central Plains states. There is good agreement that a cold front
will bisect the area late in the period bringing increasing
chances for showers and storms with the potential for heavy
rain/flooding concerns. PWAT anomalies remain impressive which
will support efficient rainfall and flooding concerns.
.LONG TERM...(Wednesday through Saturday)
Issued at 208 PM CDT Sat Sep 28 2019
A shortwave trough will rotate through the area Wed into early
Thu bringing multiple rounds of showers/storms with heavy rain
and continued chances for flooding concerns across much of the
area. The front is progged to sweep through the area on Thursday
as a shortwave trough moves over the Northern Plains. This is
expected to drive an unseasonably cool airmass south across the
area with highs struggling to climb out of the 60s Thu- Fri across
the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1252 PM CDT Sat Sep 28 2019
Another challenging aviation forecast with areas of stratus and
TSRA. Initial focus is on shortwave that will traverse the area
this this afternoon. This wave should continue to generate -SHRA
& TSRA as it moves through allowing winds back along front to
cause increasing convergence and overrunning. Anticipate
precipitation to wane this afternoon, before breaking out very
late this afternoon or evening with some recovery and breaks in
overcast. Remains to be seen how extensive this clearing will be
and the resultant increase in instability for TSRA very late this
afternoon, but more likely this evening. Combo of moisture return
tonight will likely generate extensive MVFR or IFR ceilings and
probably some elevated TSRA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 70 84 72 86 / 40 20 0 0
Hutchinson 67 85 73 87 / 40 20 0 0
Newton 67 84 72 85 / 40 20 0 0
ElDorado 70 84 73 85 / 50 20 0 0
Winfield-KWLD 71 84 71 85 / 50 20 0 0
Russell 62 87 73 91 / 30 20 0 0
Great Bend 62 86 72 89 / 30 20 0 0
Salina 64 87 74 89 / 40 20 0 0
McPherson 65 84 72 86 / 40 20 0 0
Coffeyville 71 85 71 86 / 30 20 0 0
Chanute 70 84 71 85 / 40 20 0 0
Iola 70 84 72 86 / 60 20 0 0
Parsons-KPPF 72 84 71 85 / 30 20 0 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...MWM
LONG TERM...MWM
AVIATION...EPS
Hazardous weather outlook, Sep 28, 1:11 PM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
211 PM CDT Sat Sep 28 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-290930-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
211 PM CDT Sat Sep 28 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will be possible throughout the day today,
with the best chance of strong to severe storms this afternoon and
evening across southeast Kansas. The main threats will be large hail
up to the size of ping-pong balls and wind gusts up to 60 mph.
Chances for storms will persist throughout the night tonight but
widespread severe storms are not expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A few lingering storms will be possible on Sunday morning before
clearing during the afternoon.
Sustained wind speeds approaching 30mph with gusts up to 40mph or
so will be possible in central Kansas on Sunday afternoon.
Multiple rounds of showers and thunderstorms are likely from
Tuesday through Thursday next week, with an increased risk of very
heavy rainfall and flooding. Strong to severe thunderstorms cannot
be ruled out as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible later today or tonight.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Sep 28, 8:44 AM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
944 AM CDT Sat Sep 28 2019
KSZ083-092-281545-
Sumner KS-Sedgwick KS-
944 AM CDT Sat Sep 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Sumner County in south central Kansas...
Sedgwick County in south central Kansas...
* Until 1045 AM CDT.
* At 942 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall 7 miles northwest
of Wellington...moving north at 30 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Wichita, Derby, Andover, Haysville, Wellington, Park City, Valley
Center, Bel Aire, Mulvane, Goddard, Rose Hill, Maize, Clearwater,
Cheney, Sedgwick, Belle Plaine, Colwich, Conway Springs, Oxford and
Garden Plain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3726 9780 3773 9779 3773 9769 3791 9770
3791 9715 3726 9715
TIME...MOT...LOC 1444Z 191DEG 27KT 3732 9753
METZGERLocal storm report, Sep 28, 9:22 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 AM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 NW GOESSEL 38.27N 97.37W
09/27/2019 M1.00 INCH MARION KS CO-OP OBSERVER
DELAYED REPORT FROM CO-OP OBSERVER
&&
METZGERSpecial weather statement, Sep 28, 9:52 AM CST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Wichita KS
1052 AM CDT Sat Sep 28 2019
KSZ051-052-068-083-281700-
McPherson KS-Harvey KS-Marion KS-Sedgwick KS-
1052 AM CDT Sat Sep 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern McPherson County in central Kansas...
Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
Sedgwick County in south central Kansas...
* Until noon CDT.
* At 1051 AM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with locally heavy rainfall near
Valley Center...moving north at 30 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Wichita, Derby, Newton, Haysville, Park City, Valley Center, Bel
Aire, Mulvane, Goddard, Hesston, Maize, Hillsboro, Clearwater,
Cheney, Halstead, North Newton, Moundridge, Sedgwick, Colwich and
Burrton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3773 9780 3774 9769 3831 9771 3837 9708
3808 9715 3749 9716 3748 9781
TIME...MOT...LOC 1552Z 191DEG 27KT 3788 9730
METZGERSpecial weather statement, Sep 28, 10:51 AM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
1151 AM CDT Sat Sep 28 2019
KSZ052-053-281715-
Marion KS-Chase KS-
1151 AM CDT Sat Sep 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Marion County in central Kansas...
Northwestern Chase County in east central Kansas...
* Until 1215 PM CDT.
* At 1150 AM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with locally heavy rainfall 7 miles
southeast of Lincolnville, or 10 miles northeast of Marion...moving
northeast at 35 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Lincolnville, Hymer and Tallgrass Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 9693 3852 9656 3829 9675 3843 9706
3858 9693
TIME...MOT...LOC 1651Z 213DEG 30KT 3843 9686
METZGERSpecial weather statement, Sep 28, 12:44 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
144 PM CDT Sat Sep 28 2019
KSZ094-095-098-099-281945-
Montgomery KS-Wilson KS-Chautauqua KS-Elk KS-
144 PM CDT Sat Sep 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Southern Wilson County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
Southeastern Elk County in southeastern Kansas...
* Until 245 PM CDT.
* At 142 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Peru, or
near Caney...moving northeast at 25 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Independence, Neodesha, Caney, Sedan, Longton, Elk City, Tyro,
Peru, Chautauqua, Havana, Bolton, Sycamore, Niotaze, Buxton, Elk
City Lake, Elk City State Park, Hale and Independence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3753 9611 3745 9553 3740 9553 3700 9579
3700 9626
TIME...MOT...LOC 1844Z 205DEG 21KT 3705 9602
METZGER